What is the cause and treatment for painful knee with walking difficulty?
User rating for this question
I have a painful right knee , the pain behind the knee. walking is difficult, but it is ok when sitting the leg is a bit swollen.
Posted Mon, 16 Dec 2013 in Bones, Muscles and Joints
Answered by Dr. Praveen Tayal 8 hours later
Brief Answer: Due to arthritis Detailed Answer: Hello, Thanks for posting your query. From your symptoms it seems that your knee joint has undergone osteoarthritic changes. These are basically age related degenerative changes in the weight bearing joints like knee and is characterized by joint pain and stiffness. Upon movement the stiffness gradually relieves. Sometimes application of hot pads can make the movement possible. The treatment options include pain killers, hot fomentation, lubricating agents like glucosamine sulfate, chondroitin , dycerin, etc and some life style modifications and physiotherapy. Right now you can start taking Tablet Tylenol ( Acetaminophen) Double Strength after breakfast and after dinner. It is suggested to add calcium supplements 500mg each twice daily. This will take care of your mild symptoms in 3-5 days. You can start with walking and aerobic fitness exercises, quadriceps strengthening, patellar tapping, lateral heel wedges, etc- under the guidance of your physiotherapist. A Big No to Stair case, squatting postures, any chair which has a sitting platform lower than your knees. Knee brace can also be used for an earlier and prolonged relief. In severe cases intra articular injections of steroids and hyaluronic acid may be needed after consultation with your orthopaedician. I also encourage you to consult an orthopedician for physical examination. A few blood tests, X-rays of the knee, CT / MRI scans of the knee will help us diagnose the condition and help us in choosing the best approach of treatment. I hope this answers your query. In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out. Wishing you good health. Regards. Dr. Praveen Tayal.
People also viewed
- Can nicotene lozenges cause erection problems
- What is the cause and treatment for knee pain
- Can epilim cause hemorrhoids
- Medication causing uncontrolled erections
- Can marijuana cause erection problems
- Knee pain difficulty in walking treatment options for knee replacement
- Having mild knee pain what is the cause and treatment
- What is the treatment for knee pain
- Is muscle cramps and stiffness a side effect of imitrex?
- Is muscle pain or stiffness a side effect of metoprolol?
- What is the treatment for knee joint pain
- Is joint or muscle pain a side effect of levocetirizine?
- Is muscle cramps or stiffness a side effect of micardis?
- Is muscle pains or stiffness a side effect of keppra xr?
- Causes of frequent erection